Tramadol... Or other pain medication. Advice please!

Hi ladies,

I have a pain management appointment tomorrow and I would like to ask for painkillers. Currently I take ibuprofen or naproxen and paracetamol when my pain is very bad but I honestly don't feel it makes a difference. Months ago when I had one of these appointments the doctor gave me Gabapentin which I found made me feel loopy, I had no short term memory plus felt dizzy and kept forgetting words! I can't take codeine as it also makes me feel terrible, I get heart palpitations when I take it and feel like I'm going to have a panic attack.

I have read on here that a lot of people take Tramadol - I don't know much about this medication but does anyone find it helpful? I know everyone is different and reacts differently but I would love to find something that helps on a really bad day

12 Replies

oldestnewest
  • I was given tramadol to try, it helped with the pain, the only side effect I had with it was the most awful nightmares. Then I wouldnt be able to sleep when Id woke up and ended up very tired during the day. Good luck with whatever you get x

  • When my pains at it's worst I take naproxen, paracetamol and tramadol, I suffer terrible sickness with tramadol (more so when I stop taking it, it makes me wretch and not have any appetite) I was prescribed cyclozine alongside it which is an antisickness but this just makes me really tired and knocks me out. None of the tablets take the full pain away but the concoction does take the edge off and makes life more bearable.

  • Tramadol is a barbiturate which are sedatives often used to treat depression. They do not agree with everyone and can make you very drowsy. I think they can be addictive also.

  • I was given tramadol and to start with it made me very sleepy and did dull the pain, although now it makes no difference to me I feel completely normal on it. And it as no effect on the pain so I have been changed back to dyhyracodenie and paracetomal which I though was given me slight relief though today no it's not 😡 it may be worth asking for an anti depressant as well as pain killers as when I started on the pill and the painkillers my mood was horrendous up and down like a yo yo felt so anxious and agitated so my doc prescribed an anti depressant to which I must say had helped a little my body and extra hormones just goes loopy Hun sorry if I'm rambling didn't have a good night so rather sleepy and dozey today. Hope you feel better soon and get some help take care and here if you need to talk cxxx

  • Hi,

    Tramadol is my most recent attempt to get rid of the pain. I was previously on co-codamol and naproxen which didn't really give me the pain relief I was hoping for I just felt a bit drunk most of the time. I was warned about Tramadol as not only is it addictive but also can have quite bad side effects. To be honest I will literally try anything to have one day pain free so I gave it a go!

    Sadly I may as well have been eating really expensive smarties as they don't help the pain either. Seeing my Dr tomorrow for another option although he has said the next step is Morphine which seems a little extreme when you have to work etc.

    I know a lot of people on here do use Tramadol and have positive things to say. I hope you get something that helps you. Good luck!

  • Thanks a lot for all of your replies! I need something as its getting very bad again and I don't see my endo specialist until 14th december which seems so far away right now even though I know it's only a month. It does sound like the Tramadol might not be of any use if it's likely to make me drowsy etc. I'll see what the doctor says tomorrow, hopefully he can offer me something that helps. I hope you all have relatively pain free days today... Xxx

  • I have taken tramadol for 10 years. I am very strict with it and my use of it varies dependent on my pain. I find that if i take 2 before i get out of bed in the morning my day can be a lot easier but as you haven't taken it before you would probably only need one.

    After an operation i go back on to co-codamol for a while before i need to go back to tramadol and the sleepyness side effect does take a while to wear off. I of course always use paracetamol and ibuprofen too.

    I do take amatriptyline aswell, to me this is a wonder drug as it allows me to get some sleep. I started off on 10mg but i am now on 100mg. It is not used as a sleep aid it actually increases the serotonin your brain releases which in turn helps you feel less pain.

    Victoria

    Xx

  • Thank you for the advice Victoria that's really helpful. I had my pain management appointment yesterday and the doctor actually suggested Tramadol after I said I was not keen on tablets I would need to take all the time. So I have a supply of them now and will take when needed, I'm actually having a very bad day today pain wise but due to working in a job where I'm on my feet for 9 hours in heels I'm not able to give them a try today so will have to wait until I get home. Heels and a spiral staircase at work will be no good if they make me drowsy or dizzy!

  • Oh i am so glad you have got something that will help. I still remember how much of a difference it made to me and that is why i have always been strict with how i use it.

    Wearing heels all day is a killer on it's own, i love my heels but i tend to buy them to look at these days. I find they can make the pain worse so i don't know how you do it but to have to deal with a spiral staircase as well - you have my respect!!

    Maybe take one tonight when you get home, i really hope they help you like they help me. They can make me talk a lot though, my friends find it funny as i'm not the sort of person to phone someone up just for a chat normally.

    Xx

  • Yes I am really hoping they work. The pain is not subsiding at all today which is no surprise so will definitely be taking one as soon as I get in. So glad they help you though it's nice to hear of things actually working rather than just horror stories.

    Heels have been a nightmare for me and have caused nothing but problems for my feet! I don't know how people wear them day in day out through choice I would hardly ever wear them if it wasn't our uniform policy. I work for a very sexy lingerie company where it's compulsory to wear 3 inch heels minimum! I'm actually leaving my job in 2 weeks so my feet and body will have some relief for a while at least.

    It's strange about the tablets making you talk a lot I've not seen about that being a side effect! Let's hope that doesn't happen to me or my boyfriend will probably tape my mouth shut hahah xx

  • Are you what are you going to do instead?

    Let me know how you get on with them tonight.

    Xx

  • Hi

    I used tramadol which definitely helped with the pain but initially made me drowsy. This seemed to fade though the more I got used to it.

    I was also given amatriptyline to take before bed. This completely knocks me and makes me feel awful the next day.

    Everyone reacts differently to different drugs so I guess it is just trial and error.

    Good luck xx

You may also like...